Applying AHA and BHA on nose

AbdullahAbdullah Member
edited June 21 in General
I am using 8% lactic acid pH 2.5 solution twice a week and 2% salicylic acid pH 5 solution one a day on all my face including on my nose. 
I don't use any sunscreen. 
I use a moisturizer with 4% petrolatum one or twice a day if it has any effect.
I am noticing that my nose has become darker compared to other parts of my face. Other parts are normal.

My question is: should we use or can we use  AHA or BHA on nose like other parts of our face?

Which one may have caused this darkness on my nose? AHA or BHA


Tagged:

Comments

  • PaprikPaprik Member
    "I don't use any sunscreen". That would be the first WARNING! 

    I believe you are not doing much by applying 2% salicylic acid solution at pH 5. I am afraid all of the acid has been neutralized and it's become salt. Salicylic acid needs to be below pH 3 to be at least 50% bioavailable. 

    I guess the nose it always kind of exposed to the sun (you are located in India, right?), that is why it might get effective more. 

    In this case, I would say it is the Lactic acid, as it is quite a low pH and it probably does provide a good exfoliation. 
    But please, use sunscreen. Otherwise all the skincare and effort you are putting into it goes up the chimney. 
  • I agree with @Paprik, I also had some problems with sun exposure after using acids, and it was also most noticeable on my nose. Every year I see better and better sunscreens on the market, now you can get SPF 50 with only 10% zinc oxide, so using them is not as inconvenient as it used to be.
  • PaprikPaprik Member
    I would be careful with SPF 50 with only 10% zinc oxide.
    To get 1 SPF you need from 0.75 - 1% of Zinc oxide. So even if you have the best base and suspension, you need 1% of Zinc oxide to achieve 1 SPF. 

    I know there are some SPF boosters and a lot of new innovations, but I would be skeptical. However I am, by no means, no sunblock expert. This is just from what I've learnt with IPCS. 
  • jemolianjemolian Member
    Potentially both can cause the increase in photosensitivity but normally for AHA products, there's a general warning for increased photosensitivity, so using sunscreen is encouraged. This would be normally labelled on the product depending on country regulations, so you can take this as part of your consideration in terms of that. 
  • AbdullahAbdullah Member
    Thank you all 

    I live in Afghanistan and I don't use sunscreen for two reasons.
    1. My face is not exposed to direct sunlight. 
    Maximum would be 5 minutes. 
    2. Even if i want to use, i cant find a good sunscreen. This is the real problem. 

    Is such discoloration caused by UVA or UVB? 
Sign In or Register to comment.